MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that a pipeline failed to open.The pipeline was removed and replaced to complete the procedure.There were no patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated the pipeline was resheathed twice during the procedure, the vessel tortuosity was moderate, and all devices were prepared per the instructions for use (ifu).The following remained unknown/unreported: which section of the pipeline failed to open, if the stent was positioned in a bend when it failed to open, if there was any resistance felt, if there was any device damage, and the lesion characteristics being treated.
 
Additional Manufacturer Narrative
H3: the pipeline flex embolization device and marksman catheter were returned for analysis.The pipeline flex embolization device was returned within the marksman catheter.The pipeline flex pusher was found protruding from within the marksman catheter hub for ~45.8cm.The pipeline flex pusher was found bent at ~33.0cm, ~36.5cm, and ~38.5cm from the proximal end.The marksman catheter body was found accordioned from ~31.3cm to ~28.5cm from the distal tip.The pipeline flex tip coil was found protruding from within the marksman distal tip.The pipeline flex pusher was found to be stuck within the marksman catheter.The marksman catheter was dissected (cut) to remove the stuck pipeline flex.The pipeline flex pusher detached at the weld proximal to the bumper during removal.No stretching was observed with the pipeline flex pusher.The pipeline flex braid proximal and distal ends were found open, but damaged (frayed).Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open¿ could not be confirmed as the device has been fully deployed and re-sheathed.In addition, the returned pipeline flex braid was found open.Possible causes for failure to open are patient vessel tortuosity, damaged braid, braid improperly sized to an atomy, braid was overstretched during delivery, user deploys braid in vessel bend, presence of other indwelling endovascular stents, or inappropriate anatomy.It is possible the patient¿s ¿moderate¿ vessel tortuosity contributed to the event.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11515482
Report Number2029214-2021-00301
Device Sequence Number3827792
Product Code OUT
UDI-Device Identifier00847536016293
UDI-Public00847536016293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model NumberPED-425-35
Device Catalogue NumberPED-425-35
Device Lot NumberB081393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/24/2021
06/16/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/13/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1